Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Persistent dry cough. Taking advent. feeling drowsy. Side effect? - Online Doctor Chats

Date : 01-Mar-2013
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Doctor:please proceed with the query.
User:as i spoke to you on friday
Doctor:yes i remember
User:i am continuing with Advent
User:i faced a lot of coughing uring midnight
User:so much so that i wake up from the sleep
User:and there is not cough coming out
Doctor:is there any sputum present now, or only dry cough
Doctor:ok no sputum
User:its just the saliva and that too very sticky saliva
Doctor:this will normally be present after treatment of congestion,
User:and i am feeling very drowsy during the day
User:kind of half sleep
Doctor:you should drink only hot water for this and use lozenges, has any cough syrup been prescribed
Doctor:to you
User:i tok smile
User:cough syrup
Doctor:i ahev not heard of this
Doctor:is it mentioned for dry cough
User:what about the drowsy XXXXXXX
User:i did not take any cough syrup yesterday
Doctor:drowsinees could be there due to the medication
Doctor:some cough syrup and tablets cause this
Doctor:if you are driving be careful
User:and can i do something for the midnight cough problem
User:as it keeps me awake
Doctor:you might have been given syrup for mucus related cough
Doctor:you should request for one which is only for dry cough
Doctor:since your mucus is cleared
User:also yesterday i again felt a decompression kind of feeling inmy chest
Doctor:this wont be useful to you now for dry cough
Doctor:this is due to continous coughing,there will depression in chest cavity and pain in chest too
Doctor:did you take steam inhalation
Doctor:with menthol drops
Doctor:take it thrice daily before sleeping too
Doctor:please take it, use lozenges continuously like himalaya koflet
User:and can i do something for the midnight cough problem
Doctor:you should ask specifically for dry cough syrup not plain syrup which you a re using now
Doctor:this is prescription medicine so i cannot prescribe you
Doctor:you are now using plain one which wont releive dry cough
User:but there is no cough at all
User:only sticky saliva
Doctor:there are 2 types of cough
Doctor:one dry and one wet with mucus
Doctor:there are 2 different types of cough syrup
Doctor:one for dry and one for mucus type
Doctor:you are presently taking for dry
Doctor:sorry mucus
User:any one u suggest for dry cough
Doctor:so i am telling change the pharmacological content , sorry we cannot presribe in this forum
User:also, the anti biotics have resulted in stomoch upset as well
User:anything i can do fro that
Doctor:but you can take koflet syrup which is himalaya company for dry cough
Doctor:for antibiotic related pain
Doctor:you should take b complex once daily
Doctor:when you take antibitocs
User:for stomach upset
Doctor:else you will get pain
User:advent in morning and evening
Doctor:yes, take twice then
Doctor:till you take antibitocs
User:b complex , twice a day, right?
Doctor:drink more fluids and take tender coconut water once daily
Doctor:to reduce the discomfort
Doctor:yes you can take b complex twice daily
Doctor:no problem
User:ok, one last thing, since last 2 weeks or so
User:i get a craving for eating something hot and sweet in the evening
Doctor:it might be because of weather or effect of cold in you.
User:typically like hot halwa
Doctor:it does not look like any medicla problem
User:is it normal?
Doctor:it is normal
Doctor:if you are eating less sugar your body might be craving for it
User:even after having full dinner, i get this craving?
Doctor:it is normal
User:and only for hot sweets
User:only for hot sweets
Doctor:there seems to be some technical problem
Doctor:it is normal
Doctor:Kindly login for further queries
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor